Alert archive / Arizona / Flash Flood Warnings in 2010

Flash Flood Warning 85, NWS Las Vegas, NV

December 22, 2010Mohave County, Arizona; Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Dec 22, 2010, 12:13 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 22, 2010, 12:13 PM MST (19:13 UTC)
Expired
Dec 22, 2010, 7:15 PM MST
In force
7 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

Counties Mohave County, AZ, Clark County, NV

The radar

The Las Vegas radar (KESX), 34 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 12:15 PM MSTFLOODHoover Dam, NVLOT 11 AREA CLOSE DUE TO BOULDERS FALLING UNTO THE ROADS.
Dec 22, 4:00 PM MSTFLASH FLOOD3 Ne Boulder City, NVLARGE ROCKS AND MUD SLID OFF A CLIFF AND COVERED HIGHWAY 93 NEAR THE HACIENDA CASINO. SOME WATER WAS ALSO ON THE ROAD. THE TIME OF THIS EVENT WAS ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 227 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

609 
WGUS55 KVEF 221913
FFWVEF
AZC015-NVC003-222315-
/O.NEW.KVEF.FF.W.0085.101222T1913Z-101222T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1213 PM MST WED DEC 22 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
  CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 415 PM MST/315 PM PST/

* AT 1100 AM PST/1200 PM MST/...NATIONAL PARK SERVICE REPORTS  
  FLASH FLOODING JUST EAST OF THE HOOVER DAM ALONG HIGHWAY 93...AT
  LOT 11. NATIONAL WEATHER SERVICE RADAR INDICATES A BAND OF HEAVY 
  RAIN WILL CONTINUE TO IMPACT THIS SAME AREA THROUGH EARLY 
  AFTERNOON. THE WARNING INCLUDES A LARGE PORTION OF THE LAKE MEAD
  RECREATION AREA AND HIGHWAY 93 BETWEEN MILE MARKERS 1 AND 30.
  
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLVILLE
  BAY CAMPGROUND...BOULDER BEACH CAMPGROUND...TEMPLE BAR
  CAMPGROUND...HOOVER DAM AND CALLVILLE BAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3618 11476 3615 11424 3545 11457 3573 11490

$$

SC
3 follow-up statements
517 
WGUS75 KVEF 222152
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
252 PM MST WED DEC 22 2010

AZC015-NVC003-222315-
/O.CON.KVEF.FF.W.0085.000000T0000Z-101222T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-
252 PM MST WED DEC 22 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST/315 PM
PST/ FOR CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES...

AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A 
BAND OF MODERATE TO HEAVY RAIN REDEVELOPING OVER SOUTHEAST SAN 
BERNARDINO COUNTY AND SOUTHERN CLARK COUNTY. THIS BAND OF HEAVY RAIN 
WILL CONTINUE TO MOVE TO THE NORTHEAST AND WILL IMPACT BOULDER 
BEACH...WILLOW BEACH AND THE HOOVER DAM THROUGH 400 PM PST/500 PM 
MST.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLVILLE BAY
CAMPGROUND...BOULDER BEACH CAMPGROUND...TEMPLE BAR CAMPGROUND...
HOOVER DAM AND CALLVILLE BAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE 
BETWEEN 200 PM PST/300 PM MST/ AND 400 PM PST/500 PM MST.

&&

LAT...LON 3618 11476 3615 11424 3545 11457 3573 11490

$$

SC
114 
WGUS55 KVEF 222315
FFWVEF
AZC015-NVC003-230215-
/O.EXT.KVEF.FF.W.0085.000000T0000Z-101223T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 PM MST WED DEC 22 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
  CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 715 PM MST/615 PM PST/

* AT 400 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR AN AREA OF
  HEAVY RAIN MOVING THROUGH EASTERN CLARK COUNTY AND WEST CENTRAL 
  MOHAVE COUNTY. THIS BAND OF RAIN WILL PRODUCE UP TO AN ADDITIONAL 
  ONE HALF INCH OF RAINFALL BETWEEN 300 PM PST/400 PM MST/ AND 430 
  PM PST/530 PM MST/. DUE TO THE ALREADY SATURATED GROUNDS AND 
  PREVIOUS FLOODING THIS ADDITIONAL RAIN WILL LIKELY PRODUCE 
  ADDITIONAL FLOODING...PARTICULARLY ALONG AND NEAR WASHES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLVILLE
  BAY CAMPGROUND...BOULDER BEACH CAMPGROUND...TEMPLE BAR
  CAMPGROUND...HOOVER DAM AND CALLVILLE BAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. EXCESSIVE RUNOFF FROM HEAVY RAINFALL
WILL CAUSE FAST RISING WATER AND FLASH FLOODING OF NORMALLY DRY
WASHES...RURAL DIRT ROADS...SMALL STREAMS...AND LOW WATER CROSSINGS.
WHEN FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING. IT ONLY TAKES 18 INCHES OF SWIFTLY MOVING WATER
TO SWEEP A VEHICLE OFF THE ROAD...AND LESS THAN SIX INCHES OF SWIFTLY
MOVING WATER TO SWEEP A PERSON OFF THEIR FEET.

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. WHEN YOU APPROACH
FLOOD WATERS MAKE THE SMART DECISION...TURN AROUND...DONT DROWN!

REPORT FLOODING TO YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS.

&&

LAT...LON 3618 11476 3615 11424 3545 11457 3573 11490

$$

SC
387 
WGUS75 KVEF 230215
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
715 PM MST WED DEC 22 2010

AZC015-NVC003-230225-
/O.EXP.KVEF.FF.W.0085.000000T0000Z-101223T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-CLARK NV-
715 PM MST WED DEC 22 2010

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL CLARK AND WEST
CENTRAL MOHAVE COUNTIES...

THE FLASH FLOOD WARNING WHICH INCLUDED WILLOW BEACH...BOULDER BEACH 
AND CALLVILLE BAY HAS BEEN REPLACE BY A NEW WARNING WHICH IS VALID 
UNTIL 915 PM PST.

LAT...LON 3618 11476 3615 11424 3545 11457 3573 11490

$$

JA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 22, 11:51 AM MST, 22 minutes earlier.

Area forecast discussion, Dec 22, 11:51 AM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1051 AM PST WED DEC 22 2010

.SYNOPSIS...THE MOIST STREAM OF AIR FROM THE PACIFIC WILL CONTINUE
TO FLOW OVER THE AREA THROUGH WEDNESDAY NIGHT. VALLEY RAIN AND
MOUNTAIN SNOW WILL BE WIDESPREAD OVER THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT. THE RAIN WILL BE HEAVY AT TIMES WHICH CAN CAUSE LOCAL
FLOODING. HEAVY SNOW WILL FALL IN THE SPRING MOUNTAINS AND SHEEP
RANGE OF CLARK COUNTY AND THE HIGHER ELEVATIONS OF LINCOLN COUNTY.
THIS STORM AND ITS ABUNDANT MOISTURE WILL EXIT TO THE EAST LATE
WEDNESDAY NIGHT WITH DRY CONDITIONS THURSDAY AND FRIDAY. A WEAKER
SYSTEM WILL BRING ANOTHER ROUND LIGHT PRECIPITATION TO THE SOUTHERN
SIERRA AND SOUTHERN GREAT BASIN SATURDAY NIGHT.
&&

.UPDATE...WIDESPREAD LIGHT TO MODERATE RAIN ENCOMPASSING
CLARK...LINCOLN...NYE COUNTIES IN SOUTHERN NEVADA. THE HIGH DESERT
OF SAN BERNARDINO AND SOUTHEAST INYO COUNTIES IN CALIFORNIA. BAND
WILL BE GRADUALLY MOVING EAST INTO WESTERN MOHAVE COUNTY THROUGH THE
MORNING HOURS. GENERALLY SEEING A QUARTER TO A THIRD OF AN INCH OF
RAIN AN HOUR UNDER THIS WIDESPREAD RAIN SHIELD. UPPER CORE OF THE
LOW SETTING OFF THE SOUTHERN CALIFORNIA COAST THIS MORNING WITH THE
SECONDARY AREA OF PRECIPITATION MOVING INTO THE LA BASIN. EMBEDDED
THUNDERSTORMS WITHIN THIS BAND WILL CONTAIN HIGHER RAIN
RATES...POTENTIAL 1-2 INCHES AN HOUR AS IT MOVES EAST INTO THE
WESTERN MOJAVE DESERT.

FLASH FLOODING OF URBAN AREAS AND SMALL BASINS THAT RESPOND RAPIDLY
CONCERN TODAY AS WELL AS WHAT ADDITIONAL RAINFALL WILL DO TO FLOWS
IN THE VIRGIN RIVER AND BEAVER DAM WASH.
&&

.AVIATION UPDATE...1048 AM PST...

FOR MCCARRAN...AT 11AM...THE VALLEY CONTINUED TO BE SOCKED IN BY LOW
CLOUDS BUT CIGS ARE LIFTING AND WILL GENERALLY REMAIN BELOW 4K FT
THROUGH THE AFTERNOON WITH LIGHT TO OCCASIONALLY MODERATE SHOWERS
LOWERING THE DECK TO UNDER 2K FT AT TIMES. THERE REMAINS A POTENTIAL
FOR EMBEDDED THUNDERSTORMS THIS AFTERNOON WHICH COULD INCREASE RAIN
RATES AND CREATE THE ADDITIONAL CONCERN OF STRONG WINDS AT THE
TERMINAL WITH MUCH STRONGER WINDS ALOFT POSSIBLY MIXING TO THE
SURFACE AS THE ATMOSPHERE DESTABILIZES.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MODERATE TO HEAVY RAIN IS EXPECTED OVER MUCH OF THE
REGION WITH THE HEAVIEST RAIN BANDS FORECAST OVER EASTERN CLARK...
SAN BERNARDINO AND MUCH OF MOHAVE COUNTY. HEAVY SNOW IS LIKELY OVER
THE HIGHER ELEVATIONS OF THE SIERRA...CLARK COUNTY MOUNTAINS AND
LINCOLN COUNTY WITH MOUNTAINS BECOMING FREQUENTLY OBSCURED. EMBEDDED
THUNDERSTORMS ARE POSSIBLE MAINLY CENTRAL AND SOUTH WITH THE
GREATEST CHANCE IN THE SOUTH. WIDESPREAD CIGS FROM 4-6K FT CAN BE
EXPECTED THIS AFTERNOON WITH CIGS BELOW 2K FT AT TIMES IN HEAVIER
SHOWERS. CIGS WILL LIKELY BE LOWER IN THE HEAVIER RAIN BAND AREAS
MENTIONED ABOVE.
&&

.SHORT TERM...AN UPPER VORT MAX OFF THE SOUTHERN CALIFORNIA COAST
HAS INITIATED THE NEXT ROUND OF HEAVIER RAINFALL THAT IS MOVING
NORTHEAST FROM OFF THE SOUTHERN CALIFORNIA COAST AND INTO WESTERN
SAN BERNARDINO COUNTY. THIS HEAVIER RAIN WILL MAKE ITS WAY INTO
CLARK...MOJAVE AND LINCOLN COUNTIES AS THE MORNING WEARS ON.  AS THE
VORT CENTER AND THE MAIN TROUGH MOVE EAST TOWARDS OUR AREA EXPECT
DESTABILIZATION AND THE POTENTIAL FOR EMBEDDED THUNDERSTORMS TODAY.
FAIRLY HIGH PWAT VALUES APPROACHING 1.5 INCHES WILL MAKE FOR
FLOODING PROBLEMS TODAY AND FLASH FLOODING IS THE MAIN THREAT FROM
THE THUNDERSTORMS. STILL LOOKING FOR THE POTENTIAL OF A BAND OF
HEAVY RAIN SHOWER/THUNDERSTORMS TO FORM UP LATER THIS MORNING IN THE
DIFFLUENT AREA AHEAD OF THE TROUGH AND IN THE THE AREA WHERE MAX
INSTABILITY IS EXPECTED TO OCCUR IN SAN BERNARDINO COUNTY. ALONG
WITH THE RAIN...HEAVY SNOW WILL OCCUR IN THE SOUTHERN NEVADA
MOUNTAINS TODAY ABOVE 7000 FEET. MORE SNOW ACCUMULATIONS ARE ALSO
EXPECTED IN THE INYO COUNTY MOUNTAINS. THE MAIN TROUGH IS EXPECTED
TO PASS THROUGH LATE TONIGHT AND EARLY THURSDAY MORNING. SOME
LINGERING SHOWERS ARE POSSIBLE THURSDAY MORNING ON. NOT MENTIONED IN
THE FORECASTS OR GRIDS IS THE POTENTIAL FOR LOCALLY DENSE FOG FRIDAY
MORNING IN AREAS THAT HAVE CLEARED OUT. A BETTER HANDLE ON THE
PARAMETERS CAN BE EXPECTED IN LATER FORECASTS.

.LONG TERM...SHORTWAVE RIDGING ACROSS THE REGION ON SATURDAY WILL
RESULT IN DRY CONDITIONS. A SHORTWAVE WILL THEN PASS OVER THE AREA
ON SUNDAY AND BRING ANOTHER QUICK ROUND OF PRECIP TO THE NORTHERN
TWO THIRDS OF THE CWA...PRIMARILY NORTH OF INTERSTATE 15. THE MAIN
IMPACT WILL BE SNOW SHOWERS AND AN INCREASE IN WIND FOR THE SIERRA.
DRY CONDITIONS UNDER NORTHWESTERLY FLOW WILL ON FOLLOW MONDAY AND
TUESDAY...BUT THERE WILL BE LITTLE INCREASE IN TEMPS WITH MINIMAL
CHANGE IN THICKNESS VALUES. MODELS DIVERGE FROM HERE ON OUT...BUT
THE OVERALL CONSENSUS SUPPORTS THE IDEA OF ANOTHER LOW PRESSURE
SYSTEM IMPACTING THE REGION ON WEDNESDAY...SO HAVE SLIGHT CHANCES
FORECAST FOR MOST LOCATIONS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ015>022.
     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR NVZ018-019.
     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR NVZ015.
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001-002-036.
     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ003.
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ522>527.
     WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ519-
     521.
&&

UPDATE...PIERCE
AVIATION...SALMEN
PREV DISCUSSION...JACQUES/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 22, 7:11 AM MST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
611 AM PST WED DEC 22 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-230515-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
611 AM PST WED DEC 22 2010 /711 AM MST WED DEC 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY AND TONIGHT
RESULTING IN WIDESPREAD RAIN AND SNOW. THERE IS A VARIETY OF
SPECIAL WEATHER PRODUCTS OUT FOR TODAY FOR PORTIONS OF THE
DISTRICT INCLUDING...WINTER STORM WARNINGS/ADVISORIES...FLASH FLOOD
WATCHES...AND FLOOD WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ALTHOUGH A FEW SHOWERS WILL BE THURSDAY MORNING...MAINLY OVER
NORTHWEST ARIZONA...DRYING WILL BE SEEN ON AS A WEAK RIDGE OF
HIGH PRESSURE MOVES OVER THE REGION. THIS WILL BE SHORT LIVED
HOWEVER AS ANOTHER...WEAKER STORM...MOVES ACROSS THE DISTRICT OVER
THE CHRISTMAS WEEKEND FOR A CHANCE OF RAIN AND SNOW ONCE AGAIN
ACROSS MAINLY THE NORTHERN PORTION. DRY CONDITIONS ARE THEN
LOOKED FOR ON MONDAY AND TUESDAY AS THIS NEXT SYSTEM SHIFTS TO
THE EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 22, 11:22 AM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1022 AM PST WED DEC 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      MOAPA                   36.67N 114.62W
12/22/2010                   CLARK              NV   PUBLIC

            FLOODING ALONG WARM SPRINGS ROAD IN THREE
            LOCATIONS...WITH 2 TO 3 FEET ACROSS THE ROAD WHERE
            PAHRANAGAT WASH CROSSES.

0930 AM     FLASH FLOOD      PAHRUMP                 36.21N 115.99W
12/22/2010                   NYE                NV   TRAINED SPOTTER

            HEAVY STREET FLOODING THROUGHOUT PAHRUMP. RUNOFF OFF OF
            THE ALLUVIAL FAN ACROSS WHEELER PASS...ACROSS HWY 160 AT
            CALVADA WITH A DEPTH OF 12 TO 18 INCHES. 20 TO 25 INCHES
            OF WATER FLOWING ACROSS GAMEBIRD ROAD. WATER FLOWING
            ACROSS HIGHWAY 372.

&&

CZYZYK

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 11:11 AM MSTAreal Flood AdvisoryVEF3 hr
Dec 22, 2:03 PM MSTAreal Flood AdvisoryVEFMohave4 hr
Dec 22, 4:24 PM MSTSevere Thunderstorm WarningVEFMohave51 min
Dec 21, 6:11 PM MSTDense Fog AdvisoryVEFClark, Nye5 hr
Dec 22, 5:15 AM MSTFlash Flood WarningVEFClark, Nye5 hr
Dec 22, 6:01 AM MSTFlash Flood WarningVEFClark4 hr
Dec 22, 6:35 AM MSTFlash Flood WarningVEFClark3 hr
Dec 22, 9:47 AM MSTAreal Flood AdvisoryVEFClark3 hr
Dec 22, 10:34 AM MSTFlash Flood WarningVEFClark6 hr
Dec 22, 10:48 AM MSTFlash Flood WarningVEFNye6 hr
Dec 22, 12:20 PM MSTFlash Flood WarningVEFClark7 hr

Nearby

Flash Flood Warnings in Arizona, 2010Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.